MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA 24 GA X 0.56IN SP WITH MAXZERO; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA 24 GA X 0.56IN SP WITH MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383550
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during insertion the needle went through the catheter with a bd nexiva 24 ga x 0.56 in sp with maxzero.The following information was provided by the initial reporter: our pre-procedure nurse inserted a piv on a pt pre procedure in iru.Before she inserted the needle, it didn¿t look like there¿s an issue with it.However, as soon as she inserted it on a patient, the pt complained of burning pain.The nurse decided then to pull out the needle from the patient and noted that the plastic split in half and the actual metal needle is outside the plastic.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 7327610.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally, the punctured catheter observed in the submitted sample, prompted our quality engineers to review our manufacturing process; unfortunately they were unable to replicate the non-conformance or identify potential areas of concern.Without the ability to replicate this failure mode and based on their observations during their review, the root cause for this complaint could not be associated with the manufacturing process at the conclusion of our review.Based on investigation results the root cause cannot be determined.Possibly, this defect could be related with an inadequate handling after to open the package y/o device placement.
 
Event or Problem Description
It was reported that during insertion the needle went through the catheter with a bd nexiva 24 ga x 0.56in sp with maxzero.The following information was provided by the initial reporter: our pre-procedure nurse inserted a piv on a pt pre procedure in iru.Before she inserted the needle, it didn¿t look like there¿s an issue with it.However, as soon as she inserted it on a patient, the pt complained of burning pain.The nurse decided then to pull out the needle from the patient and noted that the plastic split in half and the actual metal needle is outside the plastic.

Brand Name
BD NEXIVA 24 GA X 0.56IN SP WITH MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key8798485
Report Number9610847-2019-00468
Device Sequence Number19506486
Product Code FOZ
UDI-Device Identifier30382903835509
UDI-Public30382903835509
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number383550
Device Lot Number7327610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR